Trying To Conceive After The Pill

27 Replies
Stefanie - March 2

I was on orth tri-cyclen low for a year in a half, before I stopped taking it Jan. 1st, 05. My husband and I having been trying for a baby since, and I thought it would happen quicker than this! I was wandering if there is a certain amount of time before we should be expecting to get pregnant after using the pill for so long? I think it is possible maybe that I might be pregnant but I have to wait until the 13th to know for sure.... Please help! I don't want to get my hopes up if there really is no hope!

 

Sue - March 3

I am wondering the same thing about birth control... Please Help Us!

 

Nikki - March 3

Yup, i am in the same boat..i am waiting to tell around then too....AF should come the 13th ish and I just went off Ortho-try cyclen

 

Bethany - March 3

Stefanie--I hope I can be of some help. You see my parents are NFP teachers (Natural Family Planning). I took NFP cla__s when I was getting married (am married now). In NFP cla__s we learned that birth control pills can ruin or lower chances of getting pregnant. Now in your case, I don't know. You might talk to your OB/GYN about it. Also, I recommend if possible getting in touch with NFP teachers in your area. NFP is a very simple method of family planning. It uses charts, woman's cycle, temperature and such. If you are interested I can give you the website address of an NFP community. Natural Family Planning (NFP) is pretty accurate when used correctly. It's not a pill, it's a scientific method.

 

Kylie - March 3

hey everyone, i was on the pill for 4 years and came of it in and was preg a month later. Everyone has told me that its harder to fall preg after being on the pill but from where i stand i do not think so. My sister took 6 months to get preg and she was off the pill for 1 years before that and as i said i was off the pill for a month so it just depends on your husbands sperm and your body some people thke abit longer then others, so keep your chin up and good luck

 

Belle - March 3

Hi guys, my gynie said that the pill does not affect your fertility at all, it only thins your lining which thickens again in one month after leaving the pill. The pill is also out of your system within 24-48 hours - many people do not beleive this, but that is exactly why you need to take it everyday. It may take up to 6 months for your periods to regulate, or you may not even ovulate every month, it takes normal healthy couples 8 months or even a year to conceive, it can take 1 month or 5 years. The best advise is to learn to read your body very well: your reproductive system, your hormone levels during different times of the month FSH, LH, Estrogen, Progesteron etc and your CERVIX (cm and positioning). There are many myths out there, but if anyone has any other info please let us know, I do not want misguide anyone. Good luck!

 

Poppins - March 3

Hi, Ladies. Similar story here only I wasn't tttc until it dawned on me that I could be pregant -I've got some symptoms. My husband I were planning to try next year because we are currently living in Japan and it would be nice to have my mom (in U.S.) around for it. Now I really am hoping I'm pregnant. I'm waiting for March 8 or 9. Good luck, girls! Stefanie, I think it's 50 percent science and 50 percent luck. The waiting is terrible, isn't it? I hope you turn out to be lucky.

 

Belle - March 4

Dear Bethany, we understand that the pill's purpose is to prevent pregnancy, but this is about "after the pill" - in other words for ladies that were on the pill and are now off the pill. If there are any ladies out there that can inform us as to what their own Gynie says - let us know, but the pill cannot "ruin" your chances of conceiving once you have left it, your only struggle will be your own body's hormones, this is a far cry from infertility, as it is a natural reaction for all women after leaving the pill to have irregular cycles and hormonal imbalances. I have spoken to a GP and to my Gynie, whether past use of the pill can decrease your chances of conceiving and both said no.

 

Bethany - March 7

Belle-- What I should've done was clarify my answer BEFORE I posted it, therefore, let me go ahead and do so. The birth control pill in and of itself, is extremely powerful, as you know. So, in SOME women it DOES decrease the ability to get pregnant, in others it DOES NOT. Depends on the person as in most things. So, as in most anything, it depends on the person and how the person reacts to the pill. So, to Stefanie my final advice would be wait and see and if you are religious--pray.

 

kaitlin - March 7

my friend was on the same pill and stopped in january also...she also ttc and she is now pregnant..hope this helps

 

Erin - March 7

Every person I have talked to and read says that as soon as you stop taking the pill you are able to conceive. That's why when some people miss a pill or two they get pregnant. The pill is so highly used by women because it is so temporary. It is not like other forms of birth control like the depo that may take a little longer to get out of your system. The only thing is, is that when you go off the pill, it may take a little time to get your system back on a normal cycle. This is where it may differ depedning on the person. It took me about three months, other people it may take 6 months or maybe more. It doesn't mean you can conceive in that time, it just means it's harder to determine when you are going to ovulate. Hope this helps! :-)

 

Skyla - March 7

Have any of you had slight side effects from getting off the pill in your forst month. I'm feel like I'm having a fat day for the past few days and I've only been off the pill for 3 weeks.

 

Jess - March 7

Hello Ladies Just wanted to let you know that I was on the pill for about 10 years and came off of it last year in April and so far I have not been able to get pregnant. I have been told by my GP that it can take up to a year for a couple to become pregnant after the pill, sometimes the longer you are on the pill, the longer it may take. Also age is a factor to consider, I am in my early 30s and a woman's cycle changes as she gets older. The pill causes a tempropary infertile period for some women. My advice would be not to stress out about getting pregnant, as this can reduce your chances aswell. I have also heard that couples who go on a holiday have often come back pregnant :) Hope this helps.

 

Jenny - May 3

I was on the pill for 10 years also. I got off of it in Jan. and so far no luck. I bought one of those ovulation test so maybe that will help.

 

Jen - May 3

I was on the pill, trilevlen, for 9 years. I have been ttc for 3 months, no luck. I think I ovulate cause my temps go up and I get positive ov tests, but no luck yet. Is it possible that I am not ovulating even though my temp charts say I am and the ov tests say I am?

 

Erin2 - May 3

I also came off the pill 2.5 weeks ago and are TTC. We were going to wait a few months and let my body's rhythm return, but got a bit excited when we saw a newly pregnant friend and decided why not now? Am so excited, and am feeling all these things in my body - don't know whether I am perhaps PG or it is my hormones changing now the pill is not suppressing them (I became a nicer person on the pill!!) or is it all in my head? I read the pill does not lower fertility rate, although it can take longer to conceive than stopping other forms of contraception. I am hoping this is so, although the last two weeks of every month might be agony for a little while!

 

Destiny - May 12

Stefanie--I really understand how you feel, I'm going through the same as well. I been taking the pill for a while, and now I'm trying to get pregnant...I don't know if I'll get pregnant right or way or not...I really don't know how it will affect me, not that I'm not on the pills. Good luck to the both of us!

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?